Idaho, 2013Tornado in Idaho, May 8, 2013
May 8, 2013 · NWS BOI · 1 event in 1 county or zone
A large area of low pressure situated over the Great Basin created favorable conditions for isolated severe convection across the region, including parts of southern Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large area of low pressure situated over the Great Basin created favorable conditions for isolated severe convection across the region, including parts of southern Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 8, 1:45 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, May 8, 1:45 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT WED MAY 8 2013
.SHORT TERM...GRADUAL WARMING AND DRYING THROUGH FRIDAY BUT ENOUGH
MOISTURE AND INSTABILITY REMAINING FOR AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS. ON THE LARGER SCALE...UPPER LOW NEAR FOUR CORNERS IS
STRETCHING ENE-WSW WHILE UPPER HIGH COMES INLAND ACROSS WA/OR. THIS
WILL MAINTAIN AN EASTERLY WIND COMPONENT ALOFT IN OUR AREA WITH
SHOWERS/STORMS CONTINUING TO TRACK FROM ENE TO WSW. SHOWERS WILL
BE MAINLY ON THE IDAHO SIDE NORTH OF THE SNAKE BASIN AND AS THEY
MOVE INTO THE SNAKE BASIN THEY WILL WEAKEN WITH LITTLE IF ANY RAIN
FOR THE AG AREAS. GREATEST INSTABILITY FOR THUNDERSTORMS WILL BE IN
AN ARC FROM CENTRAL IDAHO THROUGH BAKER COUNTY THEN SWD THROUGH
HARNEY COUNTY. LESS INSTABILITY ELSEWHERE INCLUDING THE SNAKE BASIN
...BUT ENOUGH EVEN THERE FOR A CHANCE OF WEAK THUNDERSTORMS. WARMING
TREND WILL CONTINUE AS BEFORE IN THE FORECASTS...NO CHANGES THERE.
LIGHT WINDS EXCEPT GUSTS TO 35 MPH NEAR LATE-DAY THUNDERSTORMS.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...UPPER RIDGE THIS
WEEKEND WILL BRING TEMPERATURES WELL ABOVE NORMAL. HOWEVER...
DEPENDING ON HOW QUICKLY THE NEXT TROUGH REACHES THE AREA WILL
DETERMINE HOW WARM WE GET. COULD BE CLOSE TO RECORD TEMPERATURES ON
SUNDAY IN SW IDAHO. HOWEVER...CLOUD COVER AND WESTERLY SURFACE
WINDS COULD LIMIT TEMPERATURE POTENTIAL TO UPPER 80S IN THE VALLEY.
STILL NO MODEL AGREEMENT WITH THE TROUGH APPROACHING THE AREA ON
SUNDAY. 12Z GFS IS STILL HAS THE COLD FRONT REACHING THE REGION ON
MONDAY. 12Z EC REMAINS THE SAME AS BEFORE WEAKENING THE TROUGH AS
IT MOVES INLAND AND ESSENTIALLY KEEPING THE FRONT AND PRECIPITATION
NORTH OF THE REGION SUNDAY AND MONDAY. BOTH MODELS SHOWING A TAP OF
TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WITH DECENT UPPER
LEVEL SUPPORT FOR THUNDERSTORMS SUNDAY AND MONDAY AFTERNOON. MUCH
MORE UNCERTAINTY ASSOCIATED WITH THE CUTOFF LOW FOR THE MIDDLE OF
THE WEEK BUT GIVEN THE MOISTURE IN PLACE AND ABOVE NORMAL
TEMPERATURES THROUGH MID WEEK WILL CONTINUE CLIMO POPS DURING THE
AFTERNOON PERIODS TUESDAY AND WEDNESDAY.
&&
.AVIATION...VFR. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
HIGHER TERRAIN THIS AFTERNOON SHOULD DRIFT TO THE WEST-SOUTHWEST
OVER LOWER VALLEYS. SURFACE WINDS GENERALLY LIGHT AROUND 10 KTS BUT
WITH HIGHER GUSTS NEAR THUNDERSTORMS. WINDS ALOFT NORTHEAST AT 15
KTS OR LESS THROUGH 10K FT MSL. EXPECT THUNDERSTORMS TO DIMINISH
AFTER SUNSET.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....JDS
AVIATION.....JDS
Hazardous weather outlook, May 8, 4:28 AM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
528 AM MDT WED MAY 8 2013
IDZ011>016-028>030-033-ORZ061>064-091200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
528 AM MDT WED MAY 8 2013 /428 AM PDT WED MAY 8 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Tornado, Jerome
- When
- May 8, 4:20 PM MST to 4:25 PM MST
- Where
- Jerome County, 8 mi NE of Jerome to 9 mi NE of Jerome
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 20 yd
- Reported by
- Law Enforcement
- Coordinates
- 42.802, -114.409
A Jerome County deputy reported a brief tornado touchdown. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, May 8, 2013$1.1 million · 1.75 in hail · 4 events
- Tornadoes and Hail in Kansas, May 8, 2013$5,000 · EF0 · 55 events
- Tornado and Hail in Oklahoma, May 8, 2013$20,000 · EF0 · 37 events
- Tornado and Hail in Kansas, May 8, 2013EF0 · 21 events
- Dense Fog in Virginia, May 8 to 9, 201317 events
- Flash Flooding and Flooding in Puerto Rico, May 8 to 9, 201310 events
- Hail in Texas, May 8, 20132.75 in hail · 9 events
- Hail in Texas, May 8, 20131.75 in hail · 6 events
- Hail and Damaging Wind in Kansas, May 8, 20131 in hail · 6 events
- Tornado and Hail in Texas, May 8, 2013EF0 · 5 events
- Hail in Nebraska, May 8, 20131.25 in hail · 5 events
- Tornado and Hail in Colorado, May 8, 2013EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451821.